Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 19, 2011, 5:55 PM CDT for Johnson County, Texas. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 5:55 PM CDT (22:55 UTC)
- Expired
- Apr 19, 2011, 7:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 14 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:22 PM CDT | HAIL 1.75 | Godley, TX | GOLFBALL SIZE HAIL REPORTED BY THE MID NORTH FD IN GODLEY |
| Apr 19, 6:23 PM CDT | HAIL 1 | Burleson, TX | QUARTER SIZE HAIL REPORTED IN BURLESON |
| Apr 19, 6:43 PM CDT | HAIL 1.75 | Joshua, TX | GOLFBALL SIZE HAIL IN JOSHUA |
| Apr 19, 7:06 PM CDT | HAIL 1.75 | Cleburne, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 5:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS54 KFWD 192255
SVRFWD
TXC251-200000-
/O.NEW.KFWD.SV.W.0073.110419T2255Z-110420T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BURLESON...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURLESON AROUND 615 PM
JOSHUA AROUND 625 PM
THIS WILL IMPACT I-35W BETWEEN MILE MARKERS 24 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3256 9761 3256 9730 3255 9709 3239 9709
3232 9761 3255 9762
TIME...MOT...LOC 2255Z 339DEG 16KT 3260 9740
$$
DUNN1 follow-up statement
397
WWUS54 KFWD 192331
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT TUE APR 19 2011
TXC251-200000-
/O.CON.KFWD.SV.W.0073.000000T0000Z-110420T0000Z/
JOHNSON TX-
631 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN JOHNSON COUNTY...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JOSHUA...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEBURNE AROUND 640 PM CDT...
KEENE AROUND 645 PM CDT...
ALVARADO AROUND 655 PM CDT...
THIS WILL IMPACT I-35W BETWEEN MILE MARKERS 24 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3256 9761 3256 9730 3255 9709 3239 9709
3232 9761 3255 9762
TIME...MOT...LOC 2330Z 322DEG 19KT 3246 9736
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:51 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 19, 2:51 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 251 PM CDT TUE APR 19 2011 .DISCUSSION... ...SEVERE THREAT THIS EVENING... A SURFACE LOW PRESSURE SYSTEM CONTINUES TO MOVE NORTHEAST AHEAD OF AN APPROACHING SHORTWAVE TROUGH. A COLD FRONT AND DRYLINE EXTEND SOUTHWEST OF THIS LOW. THE COLD FRONT IS CURRENTLY LOCATED ALONG A LINE FROM GAINESVILLE TO BRECKENRIDGE AND THE DRYLINE EXTENDS FROM GAINESVILLE TO HAMILTON. THESE BOUNDARIES ARE EXPECTED TO CONTINUE TO MOVE EAST THIS AFTERNOON AND EARLY EVENING WITH INCREASING THUNDERSTORM CHANCES. LATEST HIGH RESOLUTION MODEL DATA CONTINUES TO SHOW THAT THE BEST CHANCES OF CONVECTION WILL BE AT THE POINT WHERE THE COLD FRONT AND DRYLINE MEET...WHICH SHOULD BE NORTH OF I-20 AND EAST OF I-35 THROUGH EARLY EVENING. LATEST AIRCRAFT SOUNDINGS SHOW THE CAP IS WEAKENING AS SYNOPTIC LIFT APPROACHES THE AREA AND SURFACE TEMPERATURES CONTINUE TO WARM. CLOUD TOPS ARE NOW BEGINNING TO INCREASE ALONG THE FRONT WHICH WOULD INDICATE INITIATION IS CLOSE TO OCCURRING IN THE FWD CWA. THUNDERSTORMS HAVE ALREADY INITIATED TO OUR NORTH...WHERE THE BEST LIFT IS OCCURRING. MID-LEVEL LAPSE RATES ARE VERY STEEP AND ARE SUPPORTING CAPE VALUES IN EXCESS OF 4000 J/KG. ANY THUNDERSTORM THAT DOES DEVELOP THIS AFTERNOON AND EVENING WILL LIKELY DEVELOP RAPIDLY AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GIVEN STEEP LOW LEVEL LAPSE RATES AS WELL WITH STRONG SOUTHERLY INFLOW...AN ISOLATED TORNADO CANT BE RULED OUT. A TORNADO WATCH HAS BEEN ISSUED FOR AREAS EAST AND NORTH OF A SHERMAN TO FORT WORTH TO CANTON LINE THROUGH 10 PM. THE INITIAL THREAT WILL BE IN THE WESTERN PORTIONS OF THE WATCH AREA AND THEN TRANSITION EAST AS THE FRONT/DRYLINE SLOWLY MOVE EAST. ADDITIONAL...ISOLATED THUNDERSTORMS MAY OCCUR SOUTH OF I-20...ALONG THE I-35 CORRIDOR LATER THIS EVENING AND AN ADDITIONAL WATCH BOX MAY BE NEEDED. THIS BOX WOULD LIKELY BE A SEVERE WATCH...AS THE TORNADO THREAT SHOULD DECREASE AFTER SUNSET. ...FIRE WEATHER CONDITIONS... COOLER TEMPERATURES WILL FILTER INTO THE WESTERN ZONES OF NORTH TEXAS BEHIND A NORTHERLY WIND SHIFT /COLD FRONT/. THIS WILL ALLOW HUMIDITY VALUES TO INCREASE WHICH SHOULD SLOWLY HELP THE ONGOING FIRE WEATHER CONDITIONS. MOISTURE LEVELS WILL CONTINUE TO INCREASE OVER THE NEXT 5 DAYS AND WIND SPEEDS WILL DECREASE...WHICH IS GOOD NEWS. HUMIDITY VALUES ARE STILL VERY LOW NONETHELESS AND WE'LL CONTINUE THE RED FLAG WARNING THROUGH 8 PM CDT. ...WEDNESDAY THROUGH TUESDAY... THE COLD FRONT IS EXPECTED TO STALL IN OUR SOUTHERN ZONES BY TOMORROW MORNING AND WILL SLOWLY LIFT NORTHWARD DURING THE DAY. THIS BOUNDARY MAY SERVE AS A FOCUS FOR THUNDERSTORM INITIATION DURING PEAK HEATING. WITH AMPLE CAPE...SEVERE STORMS ARE POSSIBLE...BUT WITH LITTLE UPPER SUPPORT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THE BOUNDARY WILL SURGE NORTHWARD WEDNESDAY NIGHT AND MORE WIDESPREAD PRECIP IS POSSIBLE AS LOW LEVEL LIFT STRENGTHENS. FORECAST SOUNDINGS SHOW A LARGE CAP IN PLACE...BUT THERE IS ENOUGH MOISTURE AND ELEVATED INSTABILITY TO WARRANT 30 POPS. THURSDAY AND FRIDAY...A DRY LINE WILL ONCE AGAIN SET UP WEST OF THE CWA AND WILL CONTINUE WITH 20/30 POPS MAINLY IN THE NORTHWESTERN ZONES TO ACCOUNT FOR ANY THUNDERSTORM ACTIVITY. GUIDANCE MEMBERS DIFFER ON THE AMOUNT OF PRECIP EXPECTED...AND THESE POPS MAY NEED TO BE INCREASED OVER THE NEXT 2 DAYS. ADDITIONAL PRECIP CHANCES WILL REMAIN IN THE FORECAST THROUGH THE END OF THE PERIOD AS EXTENDED RANGE GUIDANCE CONTINUE TO INDICATE SEVERAL ROUNDS OF PRECIP POSSIBLE. HOPEFULLY THESE RAIN CHANCES OVER THE NEXT WEEK COME TO FRUITION AS DROUGHT CONTINUES TO WORSEN ACROSS NORTH TEXAS. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 76 66 87 71 / 20 20 30 10 10 WACO, TX 72 84 68 88 73 / 20 20 30 10 10 PARIS, TX 61 74 62 82 68 / 50 20 40 10 10 DENTON, TX 59 72 63 86 71 / 20 20 30 10 20 MCKINNEY, TX 61 72 63 84 70 / 30 20 30 10 10 DALLAS, TX 65 77 66 87 71 / 30 20 30 10 10 TERRELL, TX 67 77 65 87 69 / 40 20 30 10 10 CORSICANA, TX 70 81 67 88 70 / 20 20 30 10 10 TEMPLE, TX 70 86 67 89 71 / 20 20 30 10 10 MINERAL WELLS, TX 57 75 61 85 68 / 5 20 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-092- 100>103-115>118-129>133-141>144-156-157. && 05/85
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT TUE APR 19 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 323 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO WATCH UNTIL 10 PM THIS EVENING FOR NORTHEAST PARTS OF NORTH TEXAS. SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS TO 70 MPH AND A FEW TORNADOES WILL BE POSSIBLE NORTH AND EAST OF A GAINESVILLE...DALLAS-FORT WORTH...CORSICANA...CANTON LINE THROUGH MID TO LATE EVENING. AN ISOLATED THREAT OF SEVERE WEATHER WILL OCCUR FURTHER SOUTH DOWN THE INTERSTATE 35 CORRIDOR TO WACO. THE TORNADO THREAT WILL BE MOST PROMINENT THROUGH MID EVENING ACROSS NORTHEASTERN NORTH TEXAS WITH ANY DISCRETE...SUPERCELL THUNDERSTORMS. AFTER SUNSET...STORM MODE WILL BECOME MORE LINEAR ALONG THE COLD FRONT WITH HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING THE MAIN THREATS. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS THROUGH 8 PM FOR GUSTY NORTHWEST WINDS AND VERY LOW HUMIDITY VALUES THAT WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS WEDNESDAY AFTERNOON...WITH BETTER CHANCES WEDNESDAY NIGHT. ANY STORM THAT DEVELOPS COULD BECOME STRONG TO SEVERE WITH RELATIVELY STRONG WINDS AND INSTABILITY ALOFT. OCCASIONAL LOW CHANCES FOR THUNDERSTORMS WILL OCCUR THURSDAY THROUGH MONDAY...MAINLY ACROSS NORTHWEST PARTS OF NORTH TEXAS IN THE VICINITY OF A DRYLINE. A SEVERE STORM OR TWO COULD OCCUR EACH DAY...BUT HIGH UNCERTAINTY EXISTS ON FEATURES...TIMING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE EASTERN HALF OF NORTH TEXAS THROUGH TONIGHT. 05/
In the hours before
Local storm report, Apr 19, 5:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL PLANO 33.02N 96.72W
04/19/2011 E1.25 INCH COLLIN TX AMATEUR RADIOLocal storm report, Apr 19, 5:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL KELLER 32.93N 97.25W
04/19/2011 E1.75 INCH TARRANT TX NWS EMPLOYEELocal storm report, Apr 19, 5:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL BEDFORD 32.85N 97.13W
04/19/2011 E2.00 INCH TARRANT TX AMATEUR RADIOLocal storm report, Apr 19, 5:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
536 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL FORT WORTH 32.75N 97.34W
04/19/2011 E1.00 INCH TARRANT TX NWS EMPLOYEE
REPORTED IN SOUTHWEST FORT WORTH BY RETIRED NWS
METEOROLOGIST.Local storm report, Apr 19, 5:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL FORT WORTH 32.75N 97.34W
04/19/2011 E1.75 INCH TARRANT TX TRAINED SPOTTER
REPORTED AT I-20 AND BRYANT IRVIN IN SOUTHWEST FORT
WORTH.Local storm report, Apr 19, 5:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL TIGERTOWN 33.72N 95.80W
04/19/2011 E1.75 INCH LAMAR TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:52 PM CDT | Red Flag Warning | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Eastland and 15 more | 24 hr |
| Apr 19, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Apr 19, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 54 min |
| Apr 19, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 46 min |
| Apr 19, 4:34 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 56 min |
| Apr 19, 4:42 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 33 min |
| Apr 19, 4:50 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 55 min |
| Apr 19, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| Apr 19, 5:08 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 35 min |
| Apr 19, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| Apr 19, 5:30 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 60 min |
| Apr 19, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 79 min |
| Apr 19, 6:18 PM CDT | Areal Flood Advisory | FWD | Dallas, Johnson, Tarrant | 117 min |
| Apr 19, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 56 min |
| Apr 19, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| Apr 19, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 53 min |
| Apr 19, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 35 min |
| Apr 19, 6:59 PM CDT | Tornado Warning | FWD | Lamar | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.